Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Unique factorization in graded power series rings


Author: Peter S. Landweber
Journal: Proc. Amer. Math. Soc. 42 (1974), 73-76
MSC: Primary 13F15; Secondary 13J05
DOI: https://doi.org/10.1090/S0002-9939-1974-0330151-6
MathSciNet review: 0330151
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the graded ring $ R[{x_1},{x_2}, \cdots ][[t]]$ of homogeneous power series is a graded UFD if R is a regular UFD, the degrees of the $ {x_i}$ are positive and tend to $ \infty $, and t has degree $ - 1$. In particular this applies to $ M{U^ \ast }(C{P^\infty })$ and $ B{P^ \ast }(C{P^\infty })$.


References [Enhancements On Off] (What's this?)

  • [1] D. A. Buchsbaum, Some remarks on factorization in power series rings, J. Math. Mech. 10 (1961), 749-753. MR 23 #A1666. MR 0124352 (23:A1666)
  • [2] T. tom Dieck, Actions of finite abelian p-groups without stationary points, Topology 9 (1970), 359-366. MR 44 #2253. MR 0285029 (44:2253)
  • [3] -, Kobordismentheorie klassifizierender Räume und Transformations gruppen, Math. Z. 126 (1972), 31-39. MR 0298695 (45:7744)
  • [4] I. Kaplansky, Commutative rings, Allyn and Bacon, Boston, Mass., 1970. MR 40 #7234. MR 0254021 (40:7234)
  • [5] P. Samuel, Lectures on unique factorization domains, Tata Institute of Fundamental Research Lectures on Math., no. 30, Tata Institute of Fundamental Research, Bombay, 1964. MR 35 #5428. MR 0214579 (35:5428)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F15, 13J05

Retrieve articles in all journals with MSC: 13F15, 13J05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0330151-6
Keywords: Unique factorization domain, graded ring, homogeneous power series
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society